Heavy Snow, Parmer
- When
- March 26, 6:00 PM CST to 8:00 PM CST
- Where
- Parmer forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
); 4 inches of snow reported in Rhea (Parmer); 5 inches of snow reported in Bovina (Parmer).
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
7 inches of snow reported in Vigo Park (Swisher Co.); 4 inches of snow reported in Rhea (Parmer); 5 inches of snow reported in Bovina (Parmer).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 26, 3:35 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
335 PM CST SAT MAR 26 2005
.SHORT TERM...
UPPER LOW OVER SOUTHEAST NM BEGINNING TO MOVE MORE EASTERLY AS CLOUD
TOPS CONTINUE TO COOL ACROSS ERN NM AND W TX. DEFORMATION ZN LIKELY
TO BE POSITIONED ACROSS NORTHERN HALF OF FA THIS EVE AND NORTHWEST
COUNTIES ALREADY SEEING PERIODS OF HEAVY SNOW. WILL KEEP ADVISORY
GOING AS IS. MAY BUMP UP TOP END AMOUNTS TO NEAR 4 INCHES BASED ON
LATEST TRENDS. ELSEWHERE...EXPECT SHOWERS TO CONTNUE DEVELOPING
ACROSS SOUTHERN ZNS IN REGION OF FRONTOGENESIS THEN ROTATE NORTH
THIS EVENING. RAIN SHOULD CHANGE TO SNOW RATHER QUICKLY NEXT COUPLE
OF HOURS IN CENTRAL AREAS BUT REMAIN LESS INTENSE THAN ACROSS
ADVISORY AREAS. STILL MAY SEE AMOUNTS APPROACH AN INCH FROM ALONG
TX/NM BORDER TO LBB BUT MELTING AND WARM GROUND TEMPS WILL DIMINISH
IMPACT.
SYSTEM WILL BE EXITING INTO NORTH TEXAS AFTER MIDNIGHT AND PRECIP
WILL END FROM WEST TO EAST WITH IT. TEMPS OFF CAPROCK LIKELY TO
PRECLUDE MUCH SNOWFALL AT ALL BUT CANNOT RULE IT OUT COMPLETELY
GIVEN DIABATIC COOLING WITH HEAVIER BANDS. CLEARING EXPECTED TO
BEGIN AFTER SUNRISE SUNDAY AND TEMPS SHOULD END UP NR 60 FOR MOST
AREAS EXCEPT NORTH.
.LONG TERM...
PERIOD BEGINS WITH FA IN THE WAKE OF TODAYS UPPER LOW. SHORTWAVE
RIDGING TO MOVE OVERHEAD SUNDAY NIGHT THEN BACK TO SWLY BY MONDAY
NIGHT. THIS SHOULD RESULT IN A QUICK WARMUP INTO THE 70S MONDAY AND
LOWER 80S TUESDAY. SHORTWAVE TROUGH TO CROSS CENTRAL PLAINS TUESDAY
WITH LITTLE EFFECT EXPECTED HERE. NEXT TROUGH TO MOVE ONTO THE
PLAINS WEDNESDAY. MOISTURE RETURN LOOKS TO BE MINIMAL IF ANY...
CONCENTRATED TO THE EAST OF THE FA. WE MAY STAY IN THE DRY LOW LEVEL
AIR. INHERITED SLIGHT CHC POPS FOR WEDENSDAY AFTN AND ALTHOUGH AM
SCEPTICAL ABOUT MOISTURE...DYNAMICS MAY BE ENOUGH FOR SOME HIGH
BASED THUNDER OFF THE CAPROCK...ENOUGH SO THAT WILL NOT MAKE CHANGES
ATTM. REMAINDER OF THE WEEK LOOKS TO BE QUIET. DECENT COOL DOWN FOR
THURSDAY AND FRIDAY WITH DEEP NLY FLOW IN THE WAKE OF THE UPPER
TROUGH THEN WARMING AGAIN SATURDAY AS LOW LEVEL RETURNS TO THE SW.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 30 56 35 77 / 70 10 0 0
TULIA 31 54 37 75 / 70 10 0 0
PLAINVIEW 31 54 37 76 / 70 10 0 0
LEVELLAND 32 61 39 79 / 70 10 0 0
LUBBOCK 32 61 38 77 / 70 10 0 0
BROWNFIELD 33 62 39 78 / 70 10 0 0
CHILDRESS 34 61 40 78 / 80 10 0 0
SPUR 35 60 39 77 / 80 10 0 0
ASPERMONT 36 62 39 77 / 80 10 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY UNTIL
MIDNIGHT CST SUNDAY FOR THE FOLLOWING ZONES...BAILEY...
BRISCOE...CASTRO...FLOYD...HALE...LAMB...PARMER...AND
SWISHER.
&&
24/07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1215 PM CST SAT MAR 26 2005 TXZ021>024-027>030-270011- BAILEY-BRISCOE-CASTRO-FLOYD-HALE-LAMB-PARMER-SWISHER- 1215 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... WINTER WEATHER AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING ACCUMULATING SNOWFALL ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. INITIALLY MUCH OF THE SNOW WILL MELT AS IT FALLS...HOWEVER SNOW WILL BEGIN TO ACCUMULATE AS PRECIPITATION RATES INCREASE AND TEMPERATURES BEGIN TO FALL TOWARD SUNSET. TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES MAY OCCUR. FOR FURTHER DETAILS PLEASE REFER TO THE WINTER WEATHER ADVISORY ISSUED BY THIS NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK AT 12 PM CST. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TXZ025-026-031>044-270014- CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-GARZA-HALL-HOCKLEY-KENT-KING- LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY-YOAKUM- 1215 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING AREAS OF RAIN TO THE SOUTH PLAINS AND LOW ROLLING PLAINS TODAY. THE RAINFALL WILL THEN BECOME A MIXTURE OF RAIN AND SNOW BY THIS EVENING. ACCUMULATING SNOWFALL OF LESS THAN ONE INCH IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440168, 5440169, 5440170.